MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938047830130
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received for analysis.A visual examination of the returned device confirmed that the balloon had not been subjected to positive pressure.No issues were noted with the balloon material.A visual and microscopic examination identified that on rows three to six of the distal stent struts, the struts were noted to have lifted.This type of damage is consistent with excessive force being applied to the device.No issues were noted with the tip of the device that could have potentially contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft of the device that could have potentially contributed to the complaint incident.No other issues were identified during the product analysis.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.During preparation of an 8.0x30x135cm express® ld iliac / biliary stent, it was noted that the surface of the stent was uneven.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7201489
Report Number2134265-2017-13265
Device Sequence Number13713978
Product Code NIO
UDI-Device Identifier08714729579700
UDI-Public08714729579700
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2020
Device Model NumberH74938047830130
Device Catalogue Number38047-83013
Device Lot Number0020406839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2017
Initial Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR